MAUDE Adverse Event Report: CONVERTORS DE MEXICO, S.A. DE C.V. FAYETTE EYE PACK (EPPMF)132; GENERAL SURGERY TRAY (KIT)

CONVERTORS DE MEXICO, S.A. DE C.V. FAYETTE EYE PACK (EPPMF)132; GENERAL SURGERY TRAY (KIT)
Model Number SEY21EPPMG
Health Effect - Clinical Code No Information (3190)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer stated that the non-xray gauze (b)(4) was disintegrating when pulling away each piece from another during the eye case.This caused 1/4 inch white threads to go everywhere including the back table, instrumentation, patient's face and eye.The fibers were removed by flushing the patient's eye.We were unable to conduct a device history record review for the given product quality report, as the lot provided is invalid.According to our supplier, (b)(4), gauze swabs are made of absorbent gauze after cutting and folding.For lint, their inspection method and acceptable criteria are as below: a.Hold the folded side of the gauze, shaking the gauze around and lint falling should be no more than 10 units.The supplier (b)(4)random sampled 5 retained lot samples and tested them following the above method.They found that the products are within their acceptable criteria.As a sample was not available for further investigation, the root cause could not be determined.Action plan- feedback and monitor.The complaint information was sent to the relevant sectors for their awareness.There is no additional action taken at this time, but (b)(4) will continue to monitor the trend of this type of incident.If a sample is returned at a later date, an addendum to this investigation will be performed.
 
Event or Problem Description
The customer stated that the non-xray gauze (b)(4) was disintegrating when pulling away each piece from another during the eye case.This caused 1/4 inch white threads to go everywhere including the back table, instrumentation, patient's face and eye.The fibers were removed by flushing the patient's eye.

Brand Name
FAYETTE EYE PACK (EPPMF)132
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
CONVERTORS DE MEXICO, S.A. DE C.V.
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
MDR Report Key7278161
Report Number1423537-2018-00158
Device Sequence Number19334531
Product Code LRO
UDI-Device Identifier10887488637686
UDI-Public10887488637686
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model NumberSEY21EPPMG
Device Catalogue NumberSEY21EPPMG
Device Lot Number780874
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;